Problems getting Zentiva Hydroxychloroquine

Hi guys, anyone else having problems getting Zentiva brand hydroxychloroquine? I was fine on Plaquenil but when they stopped making it I was put on another brand and was really ill. So when the good folk on here advised the above it was great and my stomach was fine again but I've rang 12 chemists now and non of them are able to get it. In desperation I tried the quinoric brand yesterday and was as sick as a pig!!

14 Replies

oldestnewest
  • Sorry I can't help, I literally started taking Hydroxychloroquine today but there's no brand name on my box ☹️ I went to check to see which mine was but as I say, no brand name xx

  • I was told by a pharmacist that only my GP could request a special brand, so I wrote to my GP & explained how sick the Quinoric made me, so now it's on my repeat prescription that I can only take the hydroxychoroquine sulfate (the yellow ones). The pharmacy gets them in for me, I think they cost the NHS a little bit more but they still do them.

  • I gather there has been a problem with Zentiva recently but they should be available again now. I picked mine up from pharmacy a couple of days ago.

  • I thought it was all the same ingredient just different brand names, like paracetamol or ibuprofen. No?

  • No.

  • I mean it's a brand name change. The main ingredient is the same, it's the dyes and fillers that are different.

  • I just looked at my packs again and they're identical hydroxychloroquine sulphate, just different brand names. Quinoric and zentiva are identical. It could only be the film coating that's different. Also zentiva contains lactose but Quinorac contains all sorts of other ingredients.

  • Yes, and unfortunately that's the problem for some of us. When you find what works and has no side effects, it's good to stick with it. Apparently the wholesaler's will have it back in stock on Monday so I can start to take it again without being sick!!

  • Well I will find out soon if I have the same problem. I'm on zentiva now but my next box is Quinoric. Can't believe a food dye and fillers can cause so much difference. That's a bit scary.

  • I'm sure for the majority of people that take it, it will make no difference to their stomach. I cannot take painkillers in any shape or form but for many they're lifesavers. Each to there own.

  • It's mad really but having spoke to the chemist he reckons he has loads of folk that are the same. It's the same drug just different coating or fillers that cause the problem for some, including me!! I'm sure you will be fine, if not keep a record of what you are taking. Good luck.

  • I'm changing to the other coating in about a month. Not that I'm doing well on the current hydroxychloroquine so not sure I will notice a difference!!!

  • I was given Quinoric over a year ago and when I complained to the chemist was told there was no difference. We were just off on holiday to Crete. So took their word and went off. I was really ill over there and only realised after days of sickness and diarrhoea that it was the Quinoric. On return home I told my GP who requested the Zentiva for me. I found on the Lupus section on Healthunlocked a notice from a doctor saying that some of his patients had also reacted badly to this med.. It's the dyes and fillers...so don't be fobbed off. Quinoric is cheaper yes that is why they are prescribing it but I always make sure, even though my chemist has it in my notes, that they give me Zentiva. There was trouble a week or so ago with suppliers but my chemist managed to get hold of some. Some people maybe ok with Quinoric but my experience was so awful. Take care everyone.

  • I was exactly the same!! Still, hope to get my new script on Monday, 🤞🤞

You may also like...